MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (serial number(b)(6) was performed (b)(6) 2024 which confirmed that the injector was operating within bayer specifications.The medrad® stellant sterile disposable syringe kit (sds-trf-cv), lot number 8636608, in use during the procedure is being returned for a full evaluation.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was informed that a 74-year-old female suffered an alleged air injection while connected to a medrad® stellant ct injection system (sn (b)(6).The customer reported that a physician observed approximately 10 ml of free air on the displayed images.After an undisclosed period, the patient was sent for a follow-up ct scan.The current health status of the patient is unknown.
 
Event or Problem Description
Bayer medical care inc.Was informed that a 74-year-old female suffered an alleged air injection while connected to a medrad® stellant ct injection system (sn (b)(6)).The customer reported that a physician observed approximately 10 ml of free air on the displayed images.After an undisclosed period, the patient was sent for a follow-up ct scan.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (serial number (b)(6) was performed (b)(6) 2024 which confirmed that the injector was operating within bayer specifications.The offer of additional applications training was accepted and provided by the bayer clinical performance team.Bayer product analysis tested the medrad® stellant sterile disposable syringe kit (sds-trf-cv), lot number 8636608, in use during the procedure and concluded that it performed to specification with no problems observed.The medrad® stellant ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key18779380
Report Number2520313-2024-00003
Device Sequence Number12857789
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860(11)220328
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer02/12/2024
Not provided
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/11/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SDS-TRF-CV - LOT: 8636608.; SDS-TRF-CV - LOT: 8636608.
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale